Shareholic Button

June 08, 2013

What are the Most Common Severe Drug-Induced Anaphylaxis?

Image by James Heilman, MD from Wikipedia
Interesting paper came out listing the most common severe drug-induced anaphylaxis. From a database of 333 patients who suffered from anaphylaxis,

• Anaphylactic shock (76.6%)
• Severe systemic reactions (10.5%)
• Acute laryngeal edema (9%)
• Severe bronchospasm (2.1%)
• Fatal in 6 cases (1.8%)

There were 270 cases (81.1%) of ambulatory anaphylaxis. Sixty-three cases (18.9%) occurred during anesthesia.

84 drugs were identified as being responsible for these cases of anaphylaxis.

• Antibiotics (49.6%)
• Muscle relaxants, latex and anesthetics (15%)
• NSAIDS (10.2%)
• Tylenol (3.9%)
• Iodinated or magnetic resonance imaging contrast media (4.2%)
• Allergy shots and vaccines (3.9%)
• Other drugs (13%)

Among antibiotics, amoxicillin (97 cases), other penicillins (four cases), cephalosporins (41 cases), quinolones (15 cases), and pristinamycin (seven cases) were the most common.


Reference:
Severe drug-induced anaphylaxis: analysis of 333 cases recorded by the Allergy Vigilance Network from 2002 to 2010. Allergy. 2013 Jun 6. doi: 10.1111/all.12168. [Epub ahead of print]
Fauquier blog
Fauquier ENT

Dr. Christopher Chang is a private practice otolaryngology, head & neck surgeon specializing in the treatment of problems related to the ear, nose, and throat. Located in Warrenton, VA about 45 minutes west of Washington DC, he also provides inhalant allergy testing/treatment, hearing tests, and dispenses hearing aids. Google+ Christopher Chang, MD Bio

No comments:

Post a Comment

Please be aware that our office rarely if ever replies to comments. Click to read why

Banner Map

VIDEO: How Does the Human Voicebox Work?






Amazon





ad lump in throat clogged ears